Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 69, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 22, 2019, 9:07 PM CDT for Chariton County, Macon County, Randolph County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2019, 9:07 PM CDT (02:07 UTC)
- Expired
- May 22, 2019, 9:34 PM CDT
- In force
- 27 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Chariton County, MO, Macon County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 162 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.1 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WUUS53 KEAX 230207
SVREAX
MOC041-121-175-230245-
/O.NEW.KEAX.SV.W.0069.190523T0207Z-190523T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
907 PM CDT Wed May 22 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
East central Chariton County in north central Missouri...
Northern Randolph County in north central Missouri...
Southeastern Macon County in north central Missouri...
* Until 945 PM CDT.
* At 907 PM CDT, a severe thunderstorm was located near Salisbury,
moving northeast at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Moberly, Macon, Salisbury, Huntsville, Cairo, Jacksonville, Clifton
Hill, Excello and Prairie Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for central and
north central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3933 9274 3934 9278 3947 9288 3976 9241
3963 9230 3950 9231
TIME...MOT...LOC 0207Z 237DEG 35KT 3944 9274
HAIL...1.50IN
WIND...60MPH
$$
Laflin3 follow-up statements
633
WWUS53 KEAX 230221
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
921 PM CDT Wed May 22 2019
MOC041-230230-
/O.CAN.KEAX.SV.W.0069.000000T0000Z-190523T0245Z/
Chariton MO-
921 PM CDT Wed May 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHARITON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Missouri.
LAT...LON 3950 9231 3935 9270 3958 9270 3976 9241
3963 9230
TIME...MOT...LOC 0220Z 257DEG 40KT 3948 9255
$$
MOC121-175-230245-
/O.CON.KEAX.SV.W.0069.000000T0000Z-190523T0245Z/
Randolph MO-Macon MO-
921 PM CDT Wed May 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN RANDOLPH AND SOUTHEASTERN MACON COUNTIES...
At 920 PM CDT, a severe thunderstorm was located over Huntsville,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Moberly, Macon, Huntsville, Cairo, Jacksonville, Clifton Hill and
Excello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for north central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3950 9231 3935 9270 3958 9270 3976 9241
3963 9230
TIME...MOT...LOC 0220Z 257DEG 40KT 3948 9255
HAIL...1.00IN
WIND...60MPH
$$
Laflin920
WWUS53 KEAX 230228
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
928 PM CDT Wed May 22 2019
MOC121-230238-
/O.CAN.KEAX.SV.W.0069.000000T0000Z-190523T0245Z/
Macon MO-
928 PM CDT Wed May 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Missouri.
LAT...LON 3950 9231 3949 9234 3941 9255 3941 9256
3961 9259 3960 9230
TIME...MOT...LOC 0228Z 237DEG 35KT 3952 9246
$$
MOC175-230245-
/O.CON.KEAX.SV.W.0069.000000T0000Z-190523T0245Z/
Randolph MO-
928 PM CDT Wed May 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN RANDOLPH COUNTY...
At 928 PM CDT, a severe thunderstorm was located over Cairo, or 7
miles northeast of Huntsville, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Moberly, Huntsville, Cairo and Jacksonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for north central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3950 9231 3949 9234 3941 9255 3941 9256
3961 9259 3960 9230
TIME...MOT...LOC 0228Z 237DEG 35KT 3952 9246
HAIL...1.00IN
WIND...60MPH
$$
Laflin494
WWUS53 KEAX 230234
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
934 PM CDT Wed May 22 2019
MOC175-230244-
/O.CAN.KEAX.SV.W.0069.000000T0000Z-190523T0245Z/
Randolph MO-
934 PM CDT Wed May 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Missouri.
LAT...LON 3950 9231 3949 9234 3941 9255 3941 9256
3961 9259 3960 9230
TIME...MOT...LOC 0232Z 237DEG 35KT 3955 9240
$$
LaflinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:40 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 22, 6:40 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
640 PM CDT Wed May 22 2019
.Discussion...
Issued at 344 PM CDT WED MAY 22 2019
Message of the day: Dangerous storms are expected to develop in a
somewhat narrow band from about Tulsa, OK northeast to Quincy, MO
(roughly between KC and Springfield and KC and St. Louis).
Tornadoes, quarter to tennis ball sized hail, and wind gusts up to
65 mph are all possible. Storms should start developing after 4 PM
with the severe threat continuing through about 11 PM. A tornado
watch has been issued for Linn County, KS up to Macon County, MO
and only includes one KC metro county (Cass County, MO) through 11
PM
We have been able to have a nice break from the showers and storms
today, thanks to the low pressure system moving out early this
morning. This will be short lived though due to a shortwave trough
moving overhead and a southwest to northeast oriented convergent
boundary working its way north into parts of our area. This
feature will be the focus for storm development this afternoon and
evening. Current thinking is the boundary will generally set up
along a line from Blue Mound, KS up to Kirksville, MO. Both a CAPE
and effective bulk shear gradient also looks to be setting up
along this line. CAPE should be about 1500 J/kg with deep layer
shear around 55 kts. When looking at hodographs and soundings, the
shear is more speed shear than directional, however, the
intensity of the speed shear is likely to compensate for the lack
of directional shear, therefore, storms with broad rotation is
expected. In addition, low level lapse rates look to be near 9-10
C/km with SRH around 200 m2/s2. With all this said, discrete,
supercellular like storms are expected initially and then they
should merge into a multi cell line within a few hours after
initiation. A few tornadoes, hail quarter to tennis ball sized,
and damaging winds up to 65 mph are all on the table today. The
greatest severe risk, especially for tornadoes and the largest
hail, is going to be right along and east of the convergent
boundary from about Butler, MO to Boonville, MO. As of 3 PM, radar
is starting to pick up weak returns. We expected storms to
develop within the next hour or so with the severe weather risk
moving east as the evening goes on, lasting through about 11 PM in
central MO. Storm chances though will likely continue through
much of the night, mainly for our far southern counties. Those
north of KC and west of I-35 should stay dry tonight and tomorrow
morning.
As for rainfall and flooding concerns, there is a lot of moisture in
the atmosphere with PWAT values up to 1.5 inches. Therefore, an
additional 1-2 inches of rain is expected to fall from Miami
County, KS to Howard County, MO. With the expected rainfall and
rain that has fallen over the past few days, a flash flood watch
has been issued for tonight, starting at 7 PM through 10 AM
tomorrow. As for about Johnson County, MO up to Adair County, MO
up to about 1 inch of rain is possible.
Overnight, a cold front like feature will move through, eventually
stalling, orienting itself west to east, across southern MO. This
and additional shortwave troughs will keep rain chances going
tomorrow morning. On and off showers and storms are then expected
to continue tomorrow night through the holiday weekend thanks to
persistent southerly surface flow and low pressure systems on the
west coast continuously ejecting shortwave troughs into the
Midwest. Severe weather is going to be possible both Thursday and
Friday and possibly Saturday with our storm chances. With that in
mind and it being a holiday weekend with many outdoor activities
planned, stay updated on the forecast and remain weather aware.
With the ground as saturated as it is and with additional rainfall
expected, flooding will continue to be a big concern.
&&
.Aviation...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 640 PM CDT WED MAY 22 2019
Storms have developed along and east of I-35 and they are expected
to continue moving north and east through the late evening. Storms
should eventually converge, forming a line. The line is then
expected to move east and then somewhat pivot becoming oriented
from W-E near the Lake of the Ozarks. This area of showers and
storms should persist overnight. Winds tonight will shift to the
northwest as a cold front like boundary moves through. It will
stall (where storms are) overnight and then should lift north
tomorrow as a warm front. This will keep shower and storm chances
going in the morning and also advect MVFR ceilings into the area.
Winds will also then veer winds to the east in the morning. We
should see a break from the rain in late morning early afternoon,
but chances increase again in the evening near the end of the TAF
period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Thursday morning for KSZ057-060.
MO...Flash Flood Watch through Thursday morning for MOZ040-043>046-
053-054.
&&
Discussion...Grana
Aviation...GranaHazardous weather outlook, May 22, 4:57 AM CDT, 16 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CDT Wed May 22 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CDT Wed May 22 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe thunderstorms will be possible between 4-10 PM, mainly along and south of the Interstate 70 corridor. Large hail, damaging winds, and isolated tornadoes are all possible in the strongest activity. Additionally, rapid rates of heavy rainfall over already saturated grounds will result in the potential for flash flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe thunderstorms, and the potential for heavy rainfall, will remain possible Thursday into the weekend. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 22, 8:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 3 W RENICK 39.34N 92.46W
05/22/2019 E1.00 INCH RANDOLPH MO TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL CURRENTLY FALLING.
&&
PPLocal storm report, May 22, 8:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 WNW MARSHALL 39.13N 93.22W
05/22/2019 M0.70 INCH SALINE MO TRAINED SPOTTER
&&
MMSLocal storm report, May 22, 8:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
844 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 1 E RENICK 39.34N 92.39W
05/22/2019 M1.00 INCH RANDOLPH MO TRAINED SPOTTER
&&
MMSLocal storm report, May 22, 8:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 1 E RENICK 39.34N 92.39W
05/22/2019 M60 MPH RANDOLPH MO TRAINED SPOTTER
&&
MMSLocal storm report, May 22, 8:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
851 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 5 E MOBERLY 39.42N 92.34W
05/22/2019 E1.75 INCH RANDOLPH MO PUBLIC
&&
MMSSpecial weather statement, May 22, 8:51 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
851 PM CDT Wed May 22 2019
MOZ007-008-016-017-230230-
Schuyler MO-Putnam MO-Adair MO-Sullivan MO-
851 PM CDT Wed May 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAIR...EASTERN
PUTNAM...NORTHEASTERN SULLIVAN AND SCHUYLER COUNTIES UNTIL 930 PM
CDT...
At 850 PM CDT, Doppler radar was tracking a strong thunderstorm over
Green City, or 9 miles northeast of Milan, moving northeast at 65
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lancaster, Green City, Queen City, Novinger, Greentop, Downing,
Greencastle, Glenwood, Worthington, Livonia and Green Castle.
LAT...LON 4040 9235 4015 9292 4027 9311 4059 9292
4060 9235
TIME...MOT...LOC 0150Z 226DEG 55KT 4026 9296
LaflinThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Saline | 44 min |
| May 22, 7:07 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 38 min |
| May 22, 7:11 PM CDT | Tornado Warning | EAX | Chariton, Saline | 34 min |
| May 22, 7:17 PM CDT | Special Weather Statement | EAX | Cass | 28 min |
| May 22, 7:18 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 42 min |
| May 22, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 49 min |
| May 22, 7:34 PM CDT | Tornado Warning | EAX | Chariton, Saline | 26 min |
| May 22, 7:38 PM CDT | Tornado Warning | EAX | Chariton, Randolph | 37 min |
| May 22, 7:43 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 47 min |
| May 22, 7:45 PM CDT | Tornado Warning | EAX | Henry | 30 min |
| May 22, 7:45 PM CDT | Tornado Warning | EAX | Bates, Henry | 30 min |
| May 22, 7:53 PM CDT | Tornado Warning | EAX | Chariton, Howard, Saline | 37 min |
| May 22, 7:59 PM CDT | River Flood Warning | EAX | Howard | 42 hr |
| May 22, 8:04 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis, Saline | 41 min |
| May 22, 8:07 PM CDT | Tornado Warning | EAX | Randolph | 23 min |
| May 22, 8:08 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Johnson, Pettis | 6 hr |
| May 22, 8:15 PM CDT | Tornado Warning | EAX | Chariton, Howard, Randolph | 45 min |
| May 22, 8:20 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 24 min |
| May 22, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 50 min |
| May 22, 8:51 PM CDT | Special Weather Statement | EAX | Schuyler | 39 min |
| May 22, 9:03 PM CDT | Tornado Warning | EAX | Cooper, Howard | 27 min |
| May 22, 9:10 PM CDT | Special Weather Statement | EAX | Pettis | 35 min |
| May 22, 10:43 PM CDT | Flash Flood Warning | EAX | Chariton, Howard, Macon, Randolph | 4 hr |
| May 23, 2:13 AM CDT | Areal Flood Warning | EAX | Bates, Chariton, Cooper, Henry, Howard, Johnson and 3 more | 33 hr |
| May 23, 7:44 AM CDT | Special Weather Statement | EAX | Bates | 46 min |
| May 23, 10:09 AM CDT | River Flood Warning | EAX | Atchison, Holt | 8 days |
| May 23, 3:30 PM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 23 more | 64 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.